Alert archive / Texas / Wind Advisories in 2016
Wind Advisory 12, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this wind advisory at Nov 30, 2016, 7:42 AM CST for 5 counties in Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2016, 7:42 AM CST (13:42 UTC)
- Expired
- Nov 30, 2016, 11:07 AM CST
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 13:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.7 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2448 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 475 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
422 WWUS74 KHGX 301342 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 742 AM CST WED NOV 30 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM... .STRONG GUSTY NORTHERLY WINDS DEVELOPING BETWEEN 8 AND 9 AM AND CONTINUING THROUGH 3 PM THEN GRADUALLY DIMINISHING. SUSTAINED WINDS OF 15 TO 25 MPH WITH GUSTS NEAR 35 MPH. TXZ214-235>238-302200- /O.NEW.KHGX.WI.Y.0012.161130T1342Z-161130T2200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 742 AM CST WED NOV 30 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CST THIS AFTERNOON. * EVENT...STRONG GUSTY NORTH WINDS 15 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH. * TIMING...THROUGH 3 PM THEN GRADUALLY DIMINISHING. * IMPACT...HAZARDOUS DRIVING CONDITIONS ON ELEVATED ROADS. HIGH PROFILE VEHICLES ON TRAVELING ON EAST TO WEST ROADS. BOATERS ON LAKES SHOULD BE PREPARED FOR STRONG WINDS. LIGHTWEIGHT OBJECTS WITH A LARGE SURFACE AREA MAY BE EASILY BLOWN ABOUT BY THE STRONG AND GUSTY WINDS TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS. && $$
1 follow-up statement
733 WWUS74 KHGX 301707 NPWHGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1107 AM CST WED NOV 30 2016 ...WIND ADVISORY HAS BEEN CANCELLED... .SUSTAINED WINDS HAVE FALLEN BELOW 25 MILES PER HOUR, THEREFORE THE WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. NORTH WINDS OF 15 TO 20 MPH WILL PERSIST EARLY THIS AFTERNOON BEFORE DECREASING LATE IN THE DAY. TXZ214-235>238-301815- /O.CAN.KHGX.WI.Y.0012.000000T0000Z-161130T2200Z/ BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA- INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY... EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON... LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY... WINNIE 1107 AM CST WED NOV 30 2016 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE WIND ADVISORY. SUSTAINED WINDS HAVE FALLEN BELOW 25 MILES PER HOUR, THEREFORE THE WIND ADVISORY PREVIOUSLY IN EFFECT HAS BEEN CANCELLED. NORTH WINDS OF 15 TO 20 MPH WILL PERSIST EARLY THIS AFTERNOON BEFORE DECREASING LATE IN THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Nov 30, 5:07 AM CST, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 30, 5:07 AM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
507 AM CST Wed Nov 30 2016
.DISCUSSION...
Cooler/drier air filtering into SE TX as the cold front finally
moves offshore this morning. With the upper trof lagging a bit,
clouds will be a bit slower to clear the area. Seasonal temper-
atures should prevail these next couple of days (as the surface
high settles over the region).
Main issue with the forecast looks to be the active/wet weather
progged for this weekend. As the surface high moves east of the
area, low-level moisture to return rapidly across the CWFA (via
strong onshore winds) on Friday. And combined with disturbances
(via the increasingly SW flow aloft in response to the deep up-
per low/trof out west), elevated rain chances will likely begin
Friday and persist through Sunday. These rains could be further
enhanced by the development and approach of a coastal trof from
the lower/middle TX coast. PWs associated with this system have
ranged from 1.7"-2.0" just along/off the coast and depending on
its track, could have impacts for inland portions of SE TX this
weekend. While models have been in slightly better agreement in
regard to development/strength of the main upper low/trof there
are still some differences with timing. At any rate...not going
with a lot of changes with the wet/cool forecast for this week-
end already in the grids. Stay tuned for a possible bear watch.
41
&&
.MARINE...
Cold front nearly through the coastal waters and winds on the
increase. Will hoist an SCA for the Gulf waters and SCEC for the
bays. Winds offshore should peak at 22-28 knots this morning then
gradually diminish this afternoon and evening. With the underlying
swell coming in from the south 4 ft/8 sec and the increasing
northerly flow expect seas to get chaotic and steep. High pressure
slides east on Thursday and winds turn easterly in response to the
incoming weekend system. Tightening gradient and warm frontogenesis
will give the coastal waters a round of showers and thunderstorms
late Friday and Saturday...could be some strong to severe ones.
Moderate onshore flow will build seas again before the system
finally kicks out to the east with another strong cold front and
impressive CAA. Timing still in question on when warm front moves
inland (if it does Saturday and then the cold front's arrival).
45
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 66 39 66 46 66 / 0 0 0 10 30
Houston (IAH) 70 42 68 47 68 / 0 0 0 10 30
Galveston (GLS) 70 53 66 57 68 / 0 0 0 10 40
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION until 3 PM CST this
afternoon for the following zones: Galveston Bay...
Matagorda Bay.
Small Craft Advisory until 3 PM CST this afternoon for the
following zones: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION from 3 PM CST this afternoon
through this afternoon for the following zones: Coastal
waters from Freeport to the Matagorda Ship Channel out 20
NM...Coastal waters from High Island to Freeport out 20 NM.
Small Craft Advisory until 9 PM CST this evening for the
following zones: Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
&&Hazardous weather outlook, Nov 29, 4:12 PM CST, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 412 PM CST TUE NOV 29 2016 TXZ163-164-176>179-195>200-210>212-010730- AUSTIN-BRAZOS-BURLESON-COLORADO-GRIMES-HOUSTON-LIBERTY-MADISON- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- 412 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER WILL OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL LOW OVER THE BAJA GULF OF CALIFORNIA REGION...IN TANDEM WITH A DEVELOPING NEAR COASTAL SURFACE TROUGH...WILL PRODUCE A FRIDAY INTO THE WEEKEND PERIOD OF MODERATE LOW TO LOCALLY HEAVY PRECIPITATION. HIGHER MOISTURE CLOSER TO THE COAST WILL HAVE HIGHER PROBABILITIES OF EXCESSIVE RAINFALL LEADING TO FLOODING CONCERNS FOCUSED OVER THE COASTAL COUNTIES. .SPOTTER INFORMATION STATEMENT... HEIGHTENED SPOTTER AWARENESS FRIDAY THROUGH SUNDAY. TXZ213-214-226-227-235>237-010730- BRAZORIA-CHAMBERS-FORT BEND-HARRIS-JACKSON-MATAGORDA-WHARTON- 412 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER WILL OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL LOW OVER THE BAJA GULF OF CALIFORNIA REGION...IN TANDEM WITH A DEVELOPING NEAR COASTAL SURFACE TROUGH...WILL PRODUCE A FRIDAY INTO THE WEEKEND PERIOD OF MODERATE LOW TO LOCALLY HEAVY PRECIPITATION. HIGHER MOISTURE CLOSER TO THE COAST WILL HAVE HIGHER PROBABILITIES OF EXCESSIVE RAINFALL LEADING TO FLOODING CONCERNS FOCUSED OVER COASTAL COUNTIES. COASTAL RUNUP MAY BE AN ISSUE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... HEIGHTENED SPOTTER AWARENESS FRIDAY THROUGH SUNDAY. GMZ330-335-350-355-370-375-TXZ238-010730- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- GALVESTON-GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- 412 PM CST TUE NOV 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONTAL PASSAGE WILL STRENGTHEN EARLY NEAR SUNRISE OFFSHORE WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AN UPPER LEVEL LOW OVER THE BAJA GULF OF CALIFORNIA REGION...IN TANDEM WITH A DEVELOPING NEAR COASTAL SURFACE TROUGH...WILL PRODUCE A FRIDAY INTO THE WEEKEND PERIOD OF STRENGTHENED EASTERLY FETCH AND MODERATE TO LOCALLY HEAVY PRECIPITATION. THIS EASTERLY FETCH WILL PULL IN A HEIGHTENED LONGER PERIOD SWELL THAT WILL IMPACT THE OFFSHORE WATERS OVER THE WEEKEND. THE COMBINATION OF SWELL... MODERATE EASTERLY WINDS AND AREA THUNDERSTORMS WILL LIKELY PRODUCE HAZARDOUS MARITIME WEATHER CONDITIONS. COASTAL RUNUP MAY BE AN ISSUE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... THOSE WITH MARITIME INTERESTS NEED TO CLOSELY MONITOR THE LATE WEEK INTO WEEKEND WEATHER PATTERN.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.